Volume 20, Issue 3 (July 1975)

    Report of a Fatal, Acute Tripelennamine Intoxication

    (Received 30 August 1974; accepted 23 October 1974)

    Published Online: July

    CODEN: JFSOAD

      Format Pages Price  
    PDF Version 5 $25   ADD TO CART


    Abstract

    Tripelennamine is a widely used antihistamine. It has been reported as a drug of abuse (“blue velvet”) with multiple deaths being attributed to its chronic intravenous usage [1]. Acute oral ingestion resulting in death, however, is unusual. There has been one reported death in a 2-year-old child [2], but thus far no deaths have been reported in adults due to tripelennamine overdose. This report presents both autopsy findings and toxicological analysis in what we believe is the first fatal case in an adult.


    Author Information:

    Walsh, FM
    Head of Toxicology Section, Resident in Pathology, and Chairman, National Naval Medical Center, Bethesda, Md.

    Valaske, MJ
    Head of Toxicology Section, Resident in Pathology, and Chairman, National Naval Medical Center, Bethesda, Md.

    Barley, M
    Head of Toxicology Section, Resident in Pathology, and Chairman, National Naval Medical Center, Bethesda, Md.


    Stock #: JFS10299J

    ISSN: 0022-1198

    DOI: 10.1520/JFS10299J

    ASTM International
    is a member of CrossRef.

    Author
    Title Report of a Fatal, Acute Tripelennamine Intoxication
    Symposium , 0000-00-00
    Committee E30